JEP_2021__8__121_0.pdf (1023.03 kB)
Download file

The diagonal of the associahedra

Download (1023.03 kB)
journal contribution
posted on 18.06.2021, 14:20 by Naruki Masuda, Hugh Thomas, Andrew Tonks, Bruno Vallette
This paper introduces the first general method to solve the problem of the approximation of the diagonal for face-coherent families of polytopes. We recover the classical cases of the simplices and the cubes and we solve it for the associahedra, also known as Stasheff polytopes. We show that it satisfies an easy-to-state cellular formula. For the first time, we endow a family of realizations of the associahedra (the Loday realizations) with a topological and cellular operad structure; it is shown to be compatible with the diagonal maps.

Cet article introduit pour la première fois une méthode générale permettant de résoudre le problème de l’approximation de la diagonale de familles de polytopes satisfaisant à une propriété de cohérence par faces. On retrouve les cas classiques des simplexes et des cubes et on résout celui des associaèdres, appelés aussi polytopes de Stasheff. On montre que ce dernier cas vérifie une formule cellulaire facile à énoncer. Pour la première fois, nous munissons une famille de réalisations des associaèdres (celle de Loday) d’une structure d’opérade topologique cellulaire, dont nous montrons qu’elle est compatible avec les diagonales.

History

Citation

Journal de l’École polytechnique — Mathématiques, Tome 8 (2021) , pp. 121-146

Author affiliation

Department of Mathematics

Version

VoR (Version of Record)

Published in

Journal de l’École polytechnique — Mathématiques

Volume

8

Issue

2021

Pagination

121 - 146

Publisher

Ecole polytechnique

eissn

2270-518X

Copyright date

2020

Available date

18/06/2021

Language

en